Couldn't find what you looking for?

TRY OUR SEARCH!

Amoxicillin

Amoxicillin belongs to a group of β-lactam antibiotics. It is prescribed for people who are not allergic to penicillin. The medication is easily absorbed especially if taken orally. This antibiotic is commonly used in ear and throat infections, infection of the bladder and in certain sexually transmitted diseases. This medication, just like all the medications, has certain side effects. They vary from mild to rather severe ones. Some side effects are even life-threatening. Amoxicillin rash is not so serious side effect of the medication. Still, if it occurs the medication needs to be discontinued.

Causes of Amoxicillin Rash

The rash related to therapy with amoxicillin is maculopapular or morbiliform. This means that it resembles the rash which occurs in measles. The rash is reaction of the body to the medication. This reaction can be either idiosyncratic or may precede another reaction such as anaphylactic reaction. The rash usually occurs within 72 hours after taking the drug and lingers for a week. It can also withdraw in three days. Rash caused by amoxicillin is not contagious.

Symptoms of Amoxicillin Rash

The rash initially starts from the abdomen. It may also affect the back and in some cases spreads to all extremities. The face can be also affected and covered in small flat dots. The color of skin changes is either red or dark pink. The itchiness is not a characteristic of amoxicillin rash. In some children the rash may also include blisters.

Additional symptoms may include nausea and vomiting, diarrhea, heartburn and lightheadedness. Even increased body temperature accompanied by chills and body ache may occur.

In predisposed people there is even possibility of vaginal or/ and oral yeast infection.

The patients who have developed seizures together with the rash require urgent medical help.

Treatment for Amoxicillin Rash

After the onset of the rash the medication needs to be discontinued. Following treatment is rather simple. The rash withdraws spontaneously. In some cases, an oatmeal bath can sooth the symptoms. Intake of plenty of water can accelerate elimination of toxins.

Every case of skin rash needs to be reported to the doctor. This way he/she will be familiar with this reaction and will not prescribe this medication any more.

Precautions

The doctor needs to be fully informed about the health of his/her patient. Some medical conditions may induce skin rash if amoxicillin is given. This medication can be excreted in milk of women who are breastfeeding. Precaution is also important in patients suffering from kidney disease.

Your thoughts on this

User avatar Guest
Captcha